An algebraic theory of order - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles ESAIM: Mathematical Modelling and Numerical Analysis Year : 2009

An algebraic theory of order

Philippe Chartier
  • Function : Author
  • PersonId : 833467
Ander Murua
  • Function : Author
  • PersonId : 902264


In this paper, we present an abstract framework which describes algebraically the derivation of order conditions independently of the nature of differential equations considered or the type of integrators used to solve them. Our structure includes a Hopf algebra of functions, whose properties are used to answer several questions of prime interest in numerical analysis. In particular, we show that, under some mild assumptions, there exist integrators of arbitrarily high orders for arbitrary (modified) vector fields.
Fichier principal
Vignette du fichier
chartier-murua-2008.pdf (241.13 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-00777190 , version 1 (17-01-2013)



Philippe Chartier, Ander Murua. An algebraic theory of order. ESAIM: Mathematical Modelling and Numerical Analysis, 2009, 43 (4), pp.607-630. ⟨10.1051/m2an/2009029⟩. ⟨hal-00777190⟩
245 View
81 Download



Gmail Facebook X LinkedIn More